Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 464, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 6, 2011, 9:56 PM EDT for Halifax County, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 9:56 PM EDT (01:56 UTC)
- Expired
- Aug 6, 2011, 10:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS51 KRNK 070156
SVRRNK
VAC083-070245-
/O.NEW.KRNK.SV.W.0464.110807T0156Z-110807T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1045 PM EDT.
* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TURBEVILLE...AND MOVING
EAST NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
TURBEVILLE...
CLUSTER SPRINGS...
SOUTH BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM IS ALSO SLOW MOVING...AND PRODUCING VERY HEAVY RAINFALL.
IF HEAVY RAINFALL CONTINUES...A FLASH FLOOD WARNING MAY BE REQUIRED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3654 7895 3654 7906 3667 7913 3676 7890
3657 7879
TIME...MOT...LOC 0155Z 244DEG 8KT 3662 7897
$$
163 follow-up statements
253
WWUS51 KRNK 070214
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EDT SAT AUG 6 2011
VAC083-070245-
/O.CON.KRNK.SV.W.0464.000000T0000Z-110807T0245Z/
HALIFAX VA-
1014 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN HALIFAX COUNTY...
AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLUSTER SPRINGS...OR NEAR TURBEVILLE...MOVING EAST AT 10
MPH.
LOCATIONS IMPACTED INCLUDE...
CLUSTER SPRINGS...
SOUTH BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN RESULTING IN LOCALIZED FLOODING.
&&
LAT...LON 3658 7900 3666 7898 3669 7897 3671 7888
3657 7879 3654 7895
TIME...MOT...LOC 0213Z 276DEG 10KT 3662 7893
$$
WERT994
WWUS51 KRNK 070235
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 PM EDT SAT AUG 6 2011
VAC083-070245-
/O.CON.KRNK.SV.W.0464.000000T0000Z-110807T0245Z/
HALIFAX VA-
1035 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN HALIFAX COUNTY...
AT 1031 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN
EXCESS OF 60 MPH WAS INDICATED BY DOPPLER RADAR NEAR CLUSTER
SPRINGS...OR NEAR VIRGILINA...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CLUSTER SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN RESULTING IN LOCALIZED FLOODING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3658 7894 3663 7891 3665 7885 3657 7879
3655 7891
TIME...MOT...LOC 0234Z 293DEG 11KT 3658 7886
$$
WERT599
WWUS51 KRNK 070245
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1045 PM EDT SAT AUG 6 2011
VAC083-070253-
/O.EXP.KRNK.SV.W.0464.000000T0000Z-110807T0245Z/
HALIFAX VA-
1045 PM EDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HALIFAX COUNTY
EXPIRES AT 1045 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 1-45 PM
EDT.
HOWEVER...LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO 45 MPH MAY
STILL OCCUR BETWEEN CLUSTER SPRINGS AND VIRGILINA THROUGH 1100 PM
EDT AS THE WEAKENING STORM CONTINUES TO MOVE SOUTHEAST AT 20 MPH
THROUGH EXTREME SOUTHEASTERN HALIFAX COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3658 7894 3663 7891 3665 7885 3657 7879
3655 7891
TIME...MOT...LOC 0243Z 293DEG 11KT 3657 7883
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:30 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 6, 9:30 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 930 PM EDT SAT AUG 6 2011 .SYNOPSIS... LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE SOUTHERN UNITED STATES WITH NEARLY ZONAL WESTERLY FLOW OVER THE NORTHERN CONUS INTO NEXT WEEK. A WEAK SURFACE FRONT WILL MEANDER ALONG THE NORTHERN PERIPHERY OF THE RIDGE OF HIGH PRESSURE FROM THE CENTRAL PLAINS STATES TO THE CAROLINAS. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND STORMS THE NEXT SEVERAL DAYS. && .NEAR TERM /THROUGH SUNDAY/... AS OF 905 PM SATURDAY... LAST ORGANIZED AXIS OF CONVECTION CONTINUES TO SHIFT SE ACROSS SOUTHSIDE VA AND EXPECT THIS CLUSTER OF STORMS TO PASS OUT OF THE CWA SHORTLY. HOWEVER CANT TOTALLY RULE OUT SOME ADDED DEVELOPMENT OVER THE EAST GIVEN LEFTOVER AXIS OF INSTABILITY AND OUTFLOW IN SUCH A SOUPY ENVIRONMENT WITH A WEAK FRONT NEARBY. THUS WILL LEAVE IN CHANCE POPS FOR ADDED SCTD COVERAGE FOR ANOTHER COUPLE OF HOURS...ONCE THE CURRENT BATCH EXITS...BEFORE TRENDING DRY/PC AFTER MIDNIGHT. ELSW NOT A LOT OF FORCING LEFT FOR ADDED CONVECTION BEHIND THE PASSING MID LEVEL TROF EXITING THE EAST AT LEAST OVER THE NEXT FEW HOURS SO BASICALLY CUTTING OUT MOST POPS UNTIL AFTER MIDNIGHT OVER THE WEST. THEN A BIT IFFY LATER ON IN REGARDS TO ANOTHER ROUND OF SHRA/TSRA ARRIVING FROM THE NW WITH THE NEXT WEAK WAVE. MOST GUIDANCE CONTINUES TO INSIST ON DEVELOPING STORMS SE FROM THE OHIO VALLEY VERY LATE WITH COVERAGE REACHING THE NW THIRD BY DAYBREAK. THIS LOOKS A BIT OVERDONE ESPCLY GIVEN LATE NIGHT TIMING BUT NOT CONFIDENT ENOUGH TO REMOVE POPS LATE. THEREFORE LEAVING CLOSE TO PREVIOUS WITH HIGHER CHANCES NW SLOPES BY DAWN AND LOW CHANCE OUT TO THE BLUE RIDGE. OTHER CONCERN WITH WIDESPREAD FOG POTENTIAL ESPCLY WHERE HEAVY RAIN HAS OCCURRED AND SKIES HAVE CLEARED. REALLY BEEFED UP FOG COVERAGE IN THE PIEDMONT PER ONGOING RAIN AND EXPECTED CLEARING WHILE ADDING SOONER IN THE WESTERN VALLEYS...BEFORE DIMINISHING SOME LATE AS CLOUDS/SHRA POSSIBLY ROLL BACK IN. OTRW A VERY MUGGY NIGHT WITH TEMPS LIKELY TO ONLY FALL A FEW MORE DEGREES LEAVING MOST IN THE UPPER 60S TO MID 70S OVERNIGHT. PREVIOUS DISCUSSIONS BELOW... UPDATING TO LOWER POPS FURTHER ACROSS THE WEST WHERE SOME DRYING IS OCCURRING IN THE WAKE OF THE BANDS OF TSRA NOW MOVING INTO THE PIEDMONT. ALSO BUMPED UP POPS TO LOW LIKELYS FOR A COUPLE HOURS OUT EAST AHEAD OF THE MID LEVEL TROF AXIS. EXPECT WILL SEE MOST OF THIS COVERAGE EITHER EXIT OR FADE WITH LOSS OF HEATING BEFORE MORE SPREADS IN FROM THE NW VERY LATE TONIGHT. REMAINDER UNCHANGED FOR NOW. UPPER LEVEL DISTURBANCE/SHORT WAVE AXIS WAS ALONG THE BLUE RIDGE MOVING EAST...AND KICKING OFF SCATTERED SHRA/TSRA. ANOTHER DISTURBANCE WAS OVER THE WESTERN OHIO VALLEY...AND IS PROGGED TO MOVE THROUGH THE AREA EARLY SUNDAY MORNING. LAZY FLOW ALOFT WILL STRENGTHEN TONIGHT AS SURGE OF STRONGER WESTERLY WINDS ARRIVE BEHIND BOTH PASSING SHORT WAVES. WESTERLY 85H WINDS OF 25-30 KTS ARE FCST TONIGHT AND SUNDAY. UNTIL THE PASSAGE OF THE SHORTWAVES...LOOK FOR SCATTERED SHRA/TSRA. ONCE THE WINDS BECOME WESTERLY...DOWNSLOPE FLOW SHOULD LIMIT COVERAGE OF SHOWERS TO JUST THE WESTERN SLOPES. MAINTAINED LOW CHC POPS SUNDAY...BUT MAINLY DURING THE MORNING. ONCE THE WESTERLIES COMPLETELY TAKE OVER SUNDAY...SUBSIDENCE SHOULD RESULT IN FEWER CLOUDS... INCREASED SOLAR INSOLATION...AND COMPRESSIONAL WARMING. AS SUCH THINK TEMPS SUNDAY WILL BE 5 TO 7 DEGREES WARMER COMPARED TO SATURDAY...ESPECIALLY FOR AREAS EAST OF THE BLUE RIDGE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 345 PM SATURDAY... SURFACE FRONT TO MOVE TO THE MID ATLANTIC COAST SUNDAY NIGHT AND BECOME A STATIONARY LEE TROUGH THROUGH THE REST OF THE PERIOD. LOW LEVEL FLOW BEHIND THIS BOUNDARY AND THROUGH MUCH OF THE PERIOD WILL BE WESTERLY. A THETA-E RIDGE WILL REMAIN ACROSS THE TENNESSEE/OHIO VALLEY MONDAY...THEREFORE THIS WESTERLY WIND WILL ADVECT HEAT AND MOISTURE INTO THE REGION. DOWNSLOPING FLOW EAST OF THE BLUE RIDGE MAY DRY SOME OF THIS MOISTURE DUE TO COMPRESSION WHILE ALLOWING TEMPERATURES TO WARM INTO THE M/U 90S IN THE PIEDMONT. ANY SHOWERS DEVELOPING IN THIS THETA-E RIDGE MONDAY WILL MOVE INTO EXTREME WESTERN RNK CWA DURING THE AFTERNOON...THEN DIMINISH IN AREAL COVERAGE IN THE EVENING/MOVING EAST TO THE BLUE RIDGE. TIMING OF SHOWERS COULD REDUCE TEMPERATURES ACROSS THE MOUNTAINS...BUT TEMPERATURES WILL REMAIN ABOVE NORMAL. TUESDAY...THETA-E BOUNDARY DRIFTS EAST AND OVER THE AREA WHILE THE LEE TROUGH BACKS INTO THE PIEDMONT. A PRE-FRONTAL SHORT WAVE AND AMBLE MOISTURE WILL BRING STRONG TO SEVERE STORMS TO THE AREA. CONVECTION COULD START AS EARLY AS 10 AM AND SHOULD LAST UNTIL 10 PM TUESDAY EVENING...ESPECIALLY EAST OF THE BLUE RIDGE. ONCE THESE STORMS MOVE EAST OF THE PIEDMONT...DRIER COOLER AIR WILL FILTER IN TO THE AREA. TEMPERATURES ARE EXPECTED TO DROP TO SEASONAL LEVELS WITH A NOTICEABLE DROP IN HUMIDITIES. YESTERDAYS MODELS HAD BEST CHANCE OF SHOWERS COMING ACROSS THE AREA WEDNESDAY. TODAY...THEY ARE FOCUSING ON PRE-FRONTAL CONVECTION/SHORT WAVE. WILL REDUCE POPS ON WEDNESDAY WHILE INCREASING POPS ON TUESDAY. CONFIDENCE RELATIVELY LOW WITH TIME SHIFT...SO WILL KEEP TUESDAY AT 30-50 PERCENT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 345 PM SATURDAY... COOL FRONT WILL MOVE EAST OF THE AREA WEDNESDAY MORNING. SOME LINGERING MOISTURE MAY BE AVAILABLE TO PRODUCE SOME ISOLATED SHOWERS ACROSS THE MOUNTAINS...WHILE A WEST WIND LIMITS ACTIVITY EAST OF THE BLUE RIDGE. HIGH PRESSURE WILL TRACK ACROSS THE OHIO VALLEY THURSDAY...NEW ENGLAND ON FRIDAY AND IN THE MID ATLANTIC NEXT SATURDAY. THIS HIGH WILL KEEP THE REGION DRY AND TEMPERATURES NEAR NORMAL. DEPENDING ON HOW THINGS EVOLVE LATER IN THE WEEK...HIGH PRESSURE COULD DRIFT OFF THE COAST SATURDAY WITH A SOUTHEAST FLOW INCREASING FROM THE ATLANTIC. OVERRUNNING RAIN IS POSSIBLE BUT FOR NOW ONLY HAVE AN INCREASE IN SKY COVER. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... AS OF 715 PM SATURDAY... SCATTERED SHOWERS AND A FEW STRONGER TSTMS POSSIBLE THIS EVENING ASSOCIATED WITH A WEAK MID LEVEL VORT LOBE MOVING EAST THROUGH THE AREA. BEST COVERAGE WILL BE OVER THE EAST WITH MOST FLYING IMPACTS TO KDAN AND KLYH OVER THE NEXT FEW HOURS PER SLOW MOVING HEAVY RAIN PRODUCING CELLS POSSIBLE. LULL IN ACTIVITY EXPECTED LATE THIS EVENING AND MOST OF OVERNIGHT. THIS SHOULD RESULT IN A PERIOD OF VFR MOST LOCATIONS SHORTLY AFTER SUNSET BEFORE AREAS OF FOG DEVELOP ESPCLY WHERE EARLIER RAINFALL HAS OCCURRED. THIS MAY BRING MVFR/IFR TO ALL EXCEPT KBLF AND PERHAPS KROA THRU LATE TONIGHT. ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO COME THROUGH EARLY SUNDAY MORNING AND MAY BE ACCOMPANIED BY MORE SHOWERS. THEREFORE BASED ON THE LATEST GFS AND RLX WRF...ADDING IN VCSH WITH CB MENTION SE WVA SITES OUT TO THE BLUE RIDGE SUNDAY MORNING. WIND FLOW WILL PREDOMINATELY BE FROM THE WEST TONIGHT AND SUNDAY. THIS SHOULD LIMIT CLOUD COVER...ALTHOUGH STILL THINK PERIOD OF MVFR POSSIBLE TONIGHT DUE TO LIGHT FOG OR HAZE. 5000 FOOT WINDS ARE FORECAST TO BE 25-30 KTS ON SUNDAY...AND WILL LIKELY RESULT IN SOME SURFACE GUSTS OF 20 KTS DURING THE DAY SUNDAY. COVERAGE OF PRECIPITATION SUNDAY AFTERNOON SHOULD BE LESS THAN COMPARED TO SATURDAY. THIS SHOULD RESULT IN LARGER AREAS OF VFR FOR SUNDAY AFTERNOON WITH GUSTY WEST WINDS ALONG THE RIDGES. INTO NEXT WEEK THE PATTERN LOOKS TO REMAIN FAIRLY ACTIVE WITH PERIODIC WEAK UPPER LEVEL DISTURBANCES PASSING THROUGH FROM THE WEST...BRINGING THE POTENTIAL FOR SCATTERED THUNDERSTORM ACTIVITY WITH EACH ONE...BUT THERE COULD BE A DAY OR TWO BREAK IN THE ACTION EARLY IN THE WEEK BEHIND A STRONGER FRONT. && .CLIMATE... RECORD HIGH MINIMUM TEMPERATURES FOR SATURDAY AUGUST 6TH: ROANOKE...74 SET IN 2007 LYNCHBURG...81 SET IN 1918 DANVILLE...75 SET IN 1981 BLACKSBURG...68 SET IN 2007 BLUEFIELD...72 SET IN 2006 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...JH/PM SHORT TERM...RCS LONG TERM...RCS AVIATION...JH/PM CLIMATE...
Hazardous weather outlook, Aug 6, 3:44 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SAT AUG 6 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-071945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 344 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THUNDERSTORMS WILL BRING HEAVY DOWNPOURS...WHICH MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL APPROACH THE REGION TUESDAY. SCATTERED STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. HEAVY DOWNPOURS ALSO POSSIBLE...WHICH MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Aug 6, 7:13 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 713 PM EDT SAT AUG 6 2011 VAZ044-070000- PITTSYLVANIA VA- 713 PM EDT SAT AUG 6 2011 ...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY... AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CHATHAM...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR DRY FORK AROUND 725 PM AND KEELING AROUND 745 PM. LAT...LON 3677 7959 3687 7954 3679 7916 3661 7920 16
Local storm report, Aug 6, 7:24 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FUNNEL CLOUD 3 SE RINGGOLD 36.57N 79.26W
08/06/2011 PITTSYLVANIA VA STORM CHASER
0715 PM TSTM WND GST 3 SE RINGGOLD 36.57N 79.26W
08/06/2011 M62.00 MPH PITTSYLVANIA VA STORM CHASER
ALSO REPORTED DIME SIZE HAIL AND A FEW FIVE TO SIX INCH
DIAMETER LIMBS DOWN.
&&
CHENARDSpecial weather statement, Aug 6, 8:22 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT SAT AUG 6 2011
VAZ058-070045-
HALIFAX VA-
822 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATHALIE...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRYSTAL HILL AROUND 840 PM AND MT LAUREL
AROUND 845 PM.
LAT...LON 3693 7875 3691 7874 3675 7881 3687 7908
3699 7903 3696 7879 3695 7879 3695 7874
3694 7873 3693 7873
16Special weather statement, Aug 6, 9:06 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT SAT AUG 6 2011
VAZ058-070130-
HALIFAX VA-
906 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 902 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TURBEVILLE...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM AS WELL.
THIS STORM WILL BE NEAR SOUTH BOSTON AROUND 920 PM...ALTON AROUND 925
PM AND CLUSTER SPRINGS AROUND 930 PM.
LAT...LON 3665 7870 3661 7870 3654 7873 3654 7914
3654 7917 3669 7917 3675 7869 3668 7868
16Special weather statement, Aug 6, 9:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT SAT AUG 6 2011
VAZ058-070230-
HALIFAX VA-
940 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 936 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TURBEVILLE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS
SLOW MOVING...AND PROLONGED PERIODS OF VERY HEAVY RAIN ARE EXPECTED
FROM THIS STORM...WHICH WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM AS WELL.
THIS STORM WILL BE NEAR ALTON AROUND 950 PM.
LAT...LON 3654 7903 3653 7904 3654 7904 3661 7911
3669 7902 3654 7883 3654 7884
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:22 PM EDT | Special Weather Statement | RNK | Halifax | 23 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | RNK | Halifax | 24 min |
| Aug 6, 9:40 PM EDT | Special Weather Statement | RNK | Halifax | 50 min |
| Aug 6, 10:19 PM EDT | Special Weather Statement | RNK | Campbell | 56 min |
| Aug 6, 11:29 PM EDT | Special Weather Statement | RNK | Charlotte | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.